A 27-year-old male asked:
Can clozaril (clozapine) cause akathisia, restlessness?
2 doctor answers • 5 doctors weighed in
Neurology 52 years experience
Can occur: These side effects would occur while taking Clozaril, but if you have stopped and instead suffer restless leg syndrome, would suggest checking iron metabolism, with ferritin level, and considering use of a dopamine agonist around the clock (suggest Neupro (rotigotine) patch). Talk to your doctor about these thoughts.
2.8k viewsReviewed >2 years ago
Psychiatry 25 years experience
Clozapine: Akathisia is considered to occur less with Clozapine that with many other antipsychotic medications. It has occurred with Clozapine withdrawal.
12 viewsAnswered Jan 09, 2021
Last updated Jan 9, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.